Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 223, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 7:37 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2004, 7:37 PM CDT (00:37 UTC)
- Expired
- Jul 6, 2004, 8:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Craighead County, AR, Poinsett County, AR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:08 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 3:08 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE JUL 6 2004
.DISCUSSION...
BATCH OF STORMS...SOME SEVERE...IN W TN/N MS TO MOVE ON INTO M TN
AND N AL LATER THIS AFTERNOON AND EVENING AS THE UPPER LEVEL SHT
WV ROTATES ON EAST. NEXT UPPER LEVEL WAVE IS ALREADY IN CO/NM AND
SHOULD COME OVER THE AREA TONIGHT. THIS WILL TOUCH OFF SOME MORE
SHWRS/TRWS TNGT. A FRONT WILL BE IN THE MIDSOUTH WEDNESDAY AND BE
THE FOCUSING MECHANISM FOR MORE PCPN TOMORROW AND TOMORROW NIGHT.
PRECIPITATION CHANCES SHOULD SLACK OFF FRIDAY AS RIDGING TAKES
PLACE AND THE ONLY THING TO PRODUCE THUNDERSTORMS IS DAYTIME
HEATING.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT IN NORTHEAST AND
EAST CENTRAL ARKANSAS .
MS...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EXTREME NORTHWEST
MISSISSIPPI.
TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM OR 8 PM CDT IN WEST
TENNESSEE.
MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM IN THE BOOTHEEL OF
MISSOURI.
&&Hazardous weather outlook, Jul 6, 5:53 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT TUE JUL 6 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 553 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR AREAS EAST OF A LINE FROM LEXINGTON TENNESSEE TO SELMER TENNESSEE. NICKEL SIZE HAIL AND LOCALLY DAMAGING WINDS ARE THE MAIN THREAT IN THE WATCH AREA. ELSEWHERE...A COLD FRONT WILL MOVE INTO THE MIDSOUTH TONIGHT AND SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE REGION. A STORM OR TWO WITH THE FRONT THIS EVENING MAY BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 6, 3:55 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0355 PM CDT TUE JUL 06 2004 ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-062155- CLAY AR-CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-GREENE AR-LAWRENCE AR- LEE AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-ST FRANCIS AR-DUNKLIN MO-PEMISCOT MO- SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ARKANSAS... CLAY... CRAIGHEAD... CRITTENDEN... CROSS... GREENE... LAWRENCE... LEE... MISSISSIPPI... POINSETT... RANDOLPH... ST. FRANCIS... IN MISSOURI... DUNKLIN... PEMISCOT... MSZ001-002-007-008-TNZ001>004-019>021-048>052-088>090-062155- DESOTO MS-MARSHALL MS-TATE MS-TUNICA MS-CARROLL TN-CROCKETT TN-DYER TN-FAYETTE TN-GIBSON TN-HARDEMAN TN-HAYWOOD TN-HENRY TN-LAKE TN- LAUDERDALE TN-MADISON TN-OBION TN-SHELBY TN-TIPTON TN-WEAKLEY TN- SEVERE THUNDERSTORM WATCH NUMBER 578 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... DESOTO... MARSHALL... TATE... TUNICA... IN TENNESSEE... CARROLL... CROCKETT... DYER... FAYETTE... GIBSON... HARDEMAN... HAYWOOD... HENRY... LAKE... LAUDERDALE... MADISON... OBION... SHELBY... TIPTON... WEAKLEY...
Special weather statement, Jul 6, 3:59 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0359 PM CDT TUE JUL 06 2004 TNZ053>055-091-092-070100- CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN- SEVERE THUNDERSTORM WATCH NUMBER 579 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
Local storm report, Jul 6, 4:37 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
0245 PM HAIL CORINTH 34.94N 88.52W
07/06/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
0250 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/06/2004 ALCORN MS LAW ENFORCEMENT
ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
US-45.
0315 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
07/06/2004 UNION MS PUBLIC
CHANNEL 9 IN TUPELO RELAYED SEVERAL REPORTS OF TREES DOWN
ACROSS UNION COUNTY AND POWER OUTAGES IN NEW ALBANY.
0325 PM HAIL 6 N HUNTINGDON 36.10N 88.41W
07/06/2004 0.75 INCH CARROLL TN EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN THE MIXIE COMMUNITY.
0355 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
07/06/2004 HARDEMAN TN TRAINED SPOTTER
TREE DOWN OVER HIGHWAY 18.
0405 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/06/2004 MADISON TN TRAINED SPOTTER
TREE DOWN ON ROYAL STREET BETWEEN FORREST AND PARKWAY.
&&
CKSpecial weather statement, Jul 6, 6:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0604 PM CDT TUE JUL 06 2004 TNZ053>055-091-092-070100- CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN- SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
Special weather statement, Jul 6, 7:13 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT TUE JUL 6 2004 ARZ026-027-070030- CRAIGHEAD AR-POINSETT AR- 713 PM CDT TUE JUL 6 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF CASH AT 713 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 6, 7:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT TUE JUL 6 2004 ARZ028-036-070030- CRITTENDEN AR-MISSISSIPPI AR- 716 PM CDT TUE JUL 6 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GILMORE AT 716 PM CDT...MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF TURRELL...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:13 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 32 min |
| Jul 7, 1:16 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 29 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 24 min |
| Jul 7, 1:36 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Jul 7, 1:42 PM CDT | Severe Thunderstorm Warning | MEG | Quitman, Tallahatchie | 33 min |
| Jul 7, 1:51 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 24 min |
| Jul 7, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | Yalobusha | 32 min |
| Jul 7, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Union | 34 min |
| Jul 7, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 45 min |
| Jul 7, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss | 25 min |
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
| Jul 7, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Union | 15 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto | 28 min |
| Jul 7, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 25 min |
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 34 min |
| Jul 7, 3:27 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 33 min |
| Jul 7, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 42 min |
| Jul 7, 3:34 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 26 min |
| Jul 7, 3:36 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss | 39 min |
| Jul 6, 8:17 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 28 min |
| Jul 7, 1:25 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 50 min |
| Jul 7, 1:38 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 22 min |
| Jul 7, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 24 min |
| Jul 7, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 28 min |
| Jul 7, 4:47 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 28 min |
| Jul 7, 5:09 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| Jul 7, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 29 min |
| Jul 7, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 29 min |
| Jul 7, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.